Alert archive / Alabama / Tornado Warnings in 2019

Tornado Warning 33, NWS Birmingham, AL

March 14, 2019Dallas County, Marengo County, Perry County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 14, 2019, 7:15 PM CDT for Dallas County, Marengo County, Perry County, Alabama. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 14, 2019, 7:15 PM CDT (00:15 UTC)
Expired
Mar 14, 2019, 8:15 PM CDT
In force
60 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Dallas County, AL, Marengo County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 106 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 14, 7:27 PM CDTTORNADO4 Nnw Central Mills, ALTHE TORNADO DAMAGE PATH WAS 3.05 MILES LONG AND WAS 300 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 75 MPH. ONE HOME HAD A LARGE SECTION OF ROOF REMOVED, OTHERWISE, THE DAMAGE WAS LIMITED TO TREES.
Mar 14, 7:27 PM CDTTORNADO4 Nnw Central Mills, ALTHE TORNADO DAMAGE PATH WAS 3.2 MILES LONG AND WAS 400 YARDS WIDE AT ITS WIDEST POINT. MAXIMUM ESTIMATED WINDS WERE 75 MPH. THE TORNADO DAMAGE WAS MAINLY LIMITED TO ALL TREE DAMAGE AND WAS MAINLY IN VERY RURAL AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 6:41 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2019-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2019-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1704 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

772 
WFUS54 KBMX 150015
TORBMX
ALC047-091-105-150115-
/O.NEW.KBMX.TO.W.0033.190315T0015Z-190315T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
715 PM CDT THU MAR 14 2019

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  East central Marengo County in southwestern Alabama...
  Southern Perry County in central Alabama...
  West central Dallas County in south central Alabama...

* Until 815 PM CDT.
    
* At 714 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Consul, or 7 miles south of Uniontown, moving east
  at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Selma, Uniontown, Selmont-West Selmont, Bogue Chitto, Vaiden,
  Memorial Stadium, Marion Junction, Dallas County Horse Arena,
  Potter Station, Perry County Correctional Center, Skyharbor
  Airport, Radford, Hazen, Suttle and Vaiden Field Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3229 8758 3236 8763 3262 8722 3235 8699
TIME...MOT...LOC 0014Z 252DEG 30KT 3234 8755 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

17/KLAWS
5 follow-up statements
173 
WWUS54 KBMX 150026
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
726 PM CDT THU MAR 14 2019

ALC091-150036-
/O.CAN.KBMX.TO.W.0033.000000T0000Z-190315T0115Z/
Marengo AL-
726 PM CDT THU MAR 14 2019

...THE TORNADO WARNING FOR EAST CENTRAL MARENGO COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for south
central, central and southwestern Alabama.

LAT...LON 3236 8753 3259 8720 3235 8699 3232 8751
TIME...MOT...LOC 0026Z 252DEG 27KT 3236 8746 

$$

ALC047-105-150115-
/O.CON.KBMX.TO.W.0033.000000T0000Z-190315T0115Z/
Perry AL-Dallas AL-
726 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHERN
PERRY AND WEST CENTRAL DALLAS COUNTIES...
    
At 726 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Central Mills, or near Uniontown, moving east at 30
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Selma, Selmont-West Selmont, Memorial Stadium, Bogue Chitto, Marion
Junction, Dallas County Horse Arena, Potter Station, Suttle,
Skyharbor Airport, Radford and Hazen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3236 8753 3259 8720 3235 8699 3232 8751
TIME...MOT...LOC 0026Z 252DEG 27KT 3236 8746 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

89^GSatterwhite
869 
WWUS54 KBMX 150039
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
739 PM CDT THU MAR 14 2019

ALC047-105-150115-
/O.CON.KBMX.TO.W.0033.000000T0000Z-190315T0115Z/
Perry AL-Dallas AL-
739 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST
CENTRAL PERRY AND CENTRAL DALLAS COUNTIES...
    
At 739 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bogue Chitto, or 10 miles southeast of Uniontown,
moving east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Selma, Selmont-West Selmont, Memorial Stadium, Bogue Chitto, Marion
Junction, Dallas County Horse Arena, Potter Station, Suttle,
Skyharbor Airport, Radford and Hazen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3240 8742 3259 8720 3235 8699 3233 8738
TIME...MOT...LOC 0039Z 252DEG 28KT 3238 8736 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

89^GSatterwhite
992 
WWUS54 KBMX 150050
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
750 PM CDT THU MAR 14 2019

ALC047-105-150115-
/O.CON.KBMX.TO.W.0033.000000T0000Z-190315T0115Z/
Perry AL-Dallas AL-
750 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EAST
CENTRAL PERRY AND CENTRAL DALLAS COUNTIES...
    
At 750 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bogue Chitto, or 13 miles west of Selma, moving east
at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Selma, Selmont-West Selmont, Memorial Stadium, Marion Junction,
Dallas County Horse Arena, Potter Station and Suttle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3244 8733 3257 8718 3247 8710 3237 8701
      3236 8729
TIME...MOT...LOC 0050Z 252DEG 30KT 3241 8725 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

89^GSatterwhite
943 
WWUS54 KBMX 150103
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
803 PM CDT THU MAR 14 2019

ALC105-150113-
/O.CAN.KBMX.TO.W.0033.000000T0000Z-190315T0115Z/
Perry AL-
803 PM CDT THU MAR 14 2019

...THE TORNADO WARNING FOR EAST CENTRAL PERRY COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for south
central and central Alabama.

LAT...LON 3240 8718 3245 8721 3249 8715 3249 8712
      3241 8705
TIME...MOT...LOC 0103Z 251DEG 29KT 3244 8714 

$$

ALC047-150115-
/O.CON.KBMX.TO.W.0033.000000T0000Z-190315T0115Z/
Dallas AL-
803 PM CDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL
DALLAS COUNTY...
    
At 803 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Potter Station, or 7 miles west of Selma, moving
east at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Selma and Potter Station. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3240 8718 3245 8721 3249 8715 3249 8712
      3241 8705
TIME...MOT...LOC 0103Z 251DEG 29KT 3244 8714 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

89^GSatterwhite
418 
WWUS54 KBMX 150110
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
810 PM CDT THU MAR 14 2019

ALC047-150120-
/O.EXP.KBMX.TO.W.0033.000000T0000Z-190315T0115Z/
Dallas AL-
810 PM CDT THU MAR 14 2019

...THE TORNADO WARNING FOR CENTRAL DALLAS COUNTY WILL EXPIRE AT 815
PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until midnight CDT for south
central and central Alabama.

LAT...LON 3240 8718 3245 8721 3249 8715 3249 8712
      3241 8705
TIME...MOT...LOC 0110Z 252DEG 30KT 3246 8708 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 14, 6:53 PM CDT, 22 minutes earlier.

Area forecast discussion, Mar 14, 6:53 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
653 PM CDT Thu Mar 14 2019

.UPDATE...
Evening Update and 00Z Aviation.

&&

.SHORT TERM...

Supercell thunderstorms continue across Central Alabama. A few of
these storms have radar confirmed tornadoes. Slow eastward
movement is anticipated the next few hours. Additionally, as the
sun sets, LCL heights will lower and become more conducive to
tornadoes. Coverage of these storms will not be overwhelming, but
the storms that are there will have the potential of producing
large hail, damaging winds and tornadoes. A new Tornado Watch is
currently going out with areas from Wadley to Wetumpka to
Hayneville. A few counties on the back side of the original watch
will be trimmed.

75

Previous short-term discussion:
Broken line of supercellular activity was located from northern
Blount County, to near Tuscaloosa, to near Livingston. SBCAPE
values in the 1000-1500 and similar values for MLCAPES. Supercell
composite was modest with Bulk Shear values 50-55kts. This is more
than enough for organized severe thunderstorms. LCL heights are
750-1000m, which is a tad high for tornado genesis, but not out of
the question. Storms certainly are rotating and interacting
boundaries may help generate some tornadoes. Additionally, DCAPE
is around 1000 with CAPE in the hail growth region of near 700.
Therefore, damaging winds and large hail also remain in the table.
Have expanded the Tornado Watch eastward a few counties and expect
the threat to remain for several more hours as the higher winds
overspread the warm sector.

Did not cancel all of the western counties just yet. This is due
to SBCAPE values still high enough for storms. Additionally, some
left movers are possible.

75

Previous short-term discussion:
Showers and a few thunderstorms are moving into our far northwest
counties at this time with potential for some severe thunderstorms
containing a risk for winds, hail and a few tornadoes.

Sufficient wind shear exists across our western and northern
counties for severe thunderstorms and the risk of tornadoes this
afternoon and evening. Sufficient instability is more confined to
our western counties at this point but is expected to expand
further east into the central portion of our forecast area later
this afternoon and evening.

BMX 14/18z sounding continues to indicate a cap in the 800-700 mb
layer but surface temperatures have warmed enough to result in
some positive buoyancy that is able to overcome the warm layer
aloft. This along with increased forcing is allowing showers to
increase in coverage across our western counties.

The risk for thunderstorms, some strong to severe, will persist
through the rest of the afternoon across our northwest and west-
central counties then the risk shifts eastward toward the I-65
corridor from late afternoon through early evening. The best
combination of wind shear along with instability will reside
generally near and north of the I-20 corridor.

Instability is expected to wane through the evening across our
eastern counties as dynamics pull northeast into the Tennessee
River Valley tonight. As a result the severe storm potential
gradually decreases this evening and into the overnight hours.

Shower and thunderstorm activity will continue, however, as this
system slides east across the entire area this afternoon and
tonight followed by cold air advection becoming dominant from west
to east tonight and into Friday. Lows will range from the mid 40's
northwest to the mid 60's overnight while highs Friday will
struggle to reach the low 60's across much of our forecast area
with exception being our far southeast counties where highs will
manage to reach near 70.

Dry conditions are forecast Friday night and into the day
Saturday with lows ranging from mid 30's northwest to the mid 40's
southeast. Highs will range from the mid 50's northwest to the
low 60's southeast.

05

.LONG TERM...
Friday through Wednesday.

By Friday morning the surface cold front has cleared our southeast
counties. Have kept the mention of chance and likely post frontal
PoPs generally along and south of the I-59 corridor as low and mid
level RH values remain nearly saturated and forcing is maintained in
the upper levels. Rain chances gradually decrease from northwest to
southeast throughout the day Friday. Noticeably cooler temperatures
are expected Friday night as northerly winds advect cooler air into
the area. Cloud cover and elevated winds should prevent frost in our
far northern counties Friday evening.

A less active and quieter weather is expected for the latter part of
the weekend into much of next week. By Saturday, upper level
troughing has pushed towards the east coast, while split flow begins
to dominate the west coast. Subsidence and confluent flow
characterize the upper levels, while the surface is dominated by
high pressure. For much of this period, conditions will be drier
and cooler for Central Alabama. High temperatures will generally
be in the 50's and 60's. Low temperatures ranging from the upper
30's to 40's. The exception will be for Saturday night as low
temperatures in our northern counties will be in the low 30's.
Clear skies and calm to light surface winds could allow for patchy
frost to develop in our far northern counties Saturday night.
Will continue to monitor the potential for frost through the
remainder of the period as moisture associated with upper level
waves of energy and surface wind speed could impact development.

07

&&

.AVIATION...
00Z TAF Discussion.

A prefrontal trough with showers/storms will move eastward the
next few hours and affect several of the terminals. The cold
front lags back to the west into Mississippi. So a shower remains
possible behind this main supercell storms. An area behind the
storms has the potential to drop ceilings into MVFR range and held
the ceilings through around 06z north and 12z. The VFR ceilings
and winds continuing to veer toward westerly.

75

&&

.FIRE WEATHER...

Showers and thunderstorms will develop this afternoon, becoming
more widespread during the late afternoon and evening. A few
strong to severe storms are possible this afternoon and evening
especially west of Interstate 59. Winds will be gusty now through
this evening. However, with high relative humidity and saturated
soil conditions, there are no fire weather concerns expected at
this time. Rain lingers into Friday. Dry conditions are expected
for the weekend on through the beginning of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     53  60  37  55  35 /  90  30   0   0   0
Anniston    54  60  39  57  36 /  90  50  10   0   0
Birmingham  53  61  39  57  37 /  90  20   0   0   0
Tuscaloosa  53  62  41  58  37 /  90  20  10   0   0
Calera      54  60  40  57  38 /  90  40  10   0   0
Auburn      59  62  42  59  39 /  70  70  20  10   0
Montgomery  60  62  44  61  40 /  80  70  20  10   0
Troy        61  64  45  60  41 /  70  70  40  10   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Mar 14, 7:06 PM CDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
706 PM CDT Thu Mar 14 2019

ALZ011>015-017>050-160315-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
706 PM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Tornadoes, damaging winds and large hail are possible with storms
through 1 am. The threat area is roughly south of Interstate 20 to
near a Hayneville to Roanoke line. Some strong storms may be possible
farther south but should be below severe limits.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Temperatures are expected to drop into the low 30s in far northern
counties on Sunday morning, and some isolated locations could drop
below freezing.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon and evening.

In the hours before

Local storm report, Mar 14, 4:37 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     DETROIT                 34.03N 88.17W
03/14/2019                   LAMAR              AL   EMERGENCY MNGR

            THREE TREES DOWN IN DETROIT.

0145 PM     TSTM WND DMG     3 ESE HIGHTOGY          33.67N 88.04W
03/14/2019                   LAMAR              AL   PUBLIC

            TREES DOWN IN THE KINGSVILLE COMMUNITY,
            NORTHEAST OF DETROIT.

0149 PM     FUNNEL CLOUD     1 NW PIGEYE             34.31N 87.93W
03/14/2019                   MARION             AL   PUBLIC

            FUNNEL CLOUD REPORTED NEAR THE NORTHERN
            COUNTY LINE.

0230 PM     TSTM WND DMG     PIGEYE                  34.30N 87.93W
03/14/2019                   MARION             AL   EMERGENCY MNGR

            TREES AND BRANCHES BLOWN DOWN ALONG HIGHWAY
            187.

0233 PM     TSTM WND DMG     1 NW HACKLEBURG         34.29N 87.86W
03/14/2019                   MARION             AL   PUBLIC

            LARGE BRANCHES BLOWN DOWN ALONG HIGHWAY 172.

0250 PM     HAIL             3 ESE HIGHTOGY          33.67N 88.04W
03/14/2019  E1.00 INCH       LAMAR              AL   EMERGENCY MNGR

0308 PM     HAIL             2 WSW FAYETTE           33.69N 87.86W
03/14/2019  E1.00 INCH       FAYETTE            AL   PUBLIC

0311 PM     TSTM WND DMG     13 SSW MOULTON          34.30N 87.36W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            13 SSW MOULTON. TREES DOWN ON CR6 IN THE
            BANKHEAD FOREST ON THE LAWRENCE/WINSTON
            COUNTY LINE.

0312 PM     HAIL             FAYETTE                 33.70N 87.83W
03/14/2019  E1.75 INCH       FAYETTE            AL   PUBLIC

0317 PM     TSTM WND DMG     13 SSW MOULTON          34.30N 87.36W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            TREES DOWN ON CR6 IN THE BANKHEAD FOREST ON
            THE LAWRENCE/WINSTON COUNTY LINE.

0350 PM     HAIL             4 N MOORES BRIDGE       33.51N 87.80W
03/14/2019  E0.88 INCH       TUSCALOOSA         AL   PUBLIC

0352 PM     TSTM WND DMG     1 NNW FALLS CITY        34.07N 87.23W
03/14/2019                   WINSTON            AL   EMERGENCY MNGR

            TREES BLOWN DOWN ON HICKORY LANE. QUARTER
            SAME HAIL WAS REPORTED AT THE SAME LOCATION.

0355 PM     TSTM WND DMG     ARLEY                   34.09N 87.20W
03/14/2019                   WINSTON            AL   PUBLIC

            BLEACHERS WERE BLOWN DOWN NEAR THE FIRE
            STATION. BASEBALL DUGOUT DAMAGED.

0410 PM     HAIL             2 S NEW LEXINGTON       33.54N 87.65W
03/14/2019  E0.88 INCH       TUSCALOOSA         AL   PUBLIC

0436 PM     HAIL             1 NW BLOUNTSVILLE       34.10N 86.60W
03/14/2019  E0.25 INCH       BLOUNT             AL   EMERGENCY MNGR

&&
Local storm report, Mar 14, 4:40 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 S JASPER              33.82N 87.28W
03/14/2019  E1.00 INCH       WALKER             AL   TRAINED SPOTTER

&&

MAL
Local storm report, Mar 14, 5:15 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     1 NE ALLGOOD            33.91N 86.51W
03/14/2019                   BLOUNT             AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE IN ALLGOOD. POSSIBLE
            TORNADO.

&&

MAL
Local storm report, Mar 14, 5:24 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     2 ENE EMPIRE            33.82N 86.98W
03/14/2019                   WALKER             AL   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES BLOWN DOWN.

&&

MAL
Special weather statement, Mar 14, 5:39 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Birmingham AL
539 PM CDT THU MAR 14 2019

ALZ014-142315-
Winston AL-
539 PM CDT THU MAR 14 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WINSTON COUNTY UNTIL 615
PM CDT...

At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynn, moving northeast at 70 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lynn, Arley, Double Springs, Addison, Houston Recreational Area,
Nesmith, Ashbank, Brushy Lake, Poplar Springs, Inmanfield, Sardis,
Corinth Rec Area, Moreland, Winston Free State Barn, Smith Lake,
Houston, Hullett Branch, Clear Creek, Winston County Airport and Cane
Creek.

LAT...LON 3416 8711 3399 8746 3400 8746 3400 8754
      3405 8759 3430 8728 3430 8711
TIME...MOT...LOC 2239Z 231DEG 63KT 3406 8750

87/GRANTHAM
Local storm report, Mar 14, 5:45 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             LYNN                    34.05N 87.55W
03/14/2019  E0.88 INCH       WINSTON            AL   PUBLIC

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:12 PM CDTAreal Flood AdvisoryBMXCalhoun, Cherokee, Etowah, St. Clair3 hr
Mar 14, 7:22 PM CDTTornado WarningBMXChilton34 min
Mar 14, 7:42 PM CDTTornado WarningBMXCoosa48 min
Mar 14, 8:21 PM CDTTornado WarningBMXClay, Coosa, Tallapoosa39 min
Mar 14, 8:39 PM CDTTornado WarningBMXAutauga51 min
Mar 14, 8:52 PM CDTTornado WarningBMXClay15 min
Mar 14, 9:17 PM CDTSevere Thunderstorm WarningBMXElmore55 min
Mar 14, 9:35 PM CDTTornado WarningBMXElmore25 min
Mar 14, 9:40 PM CDTTornado WarningBMXRandolph50 min
Mar 14, 9:48 PM CDTSpecial Weather StatementBMXJefferson27 min
Mar 14, 9:57 PM CDTSpecial Weather StatementBMXEtowah33 min
Mar 15, 2:08 AM CDTSpecial Weather StatementBMXCleburne37 min
Mar 15, 2:51 AM CDTSpecial Weather StatementBMXElmore24 min
Mar 15, 3:44 AM CDTSpecial Weather StatementBMXTallapoosa31 min

Nearby

Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.